Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 83, NWS Lincoln, IL

June 8, 2005Knox County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 8, 2005, 1:24 PM CDT for Knox County, Illinois. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2005, 1:24 PM CDT (18:24 UTC)
Expired
Jun 8, 2005, 2:30 PM CDT
In force
66 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Knox County, IL

The radar

The Quad Cities radar (KDVN), 73 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 1:55 PM CDTTSTM WND DMGGalesburg, IL*** 2 INJ *** NUMEROUS TREES DOWN IN TOWN OF GALESBURG. TWO MINOR INJURIES WHEN A TREE FELL ON A CAR.
Jun 8, 1:55 PM CDTTSTM WND DMGGalesburg, ILNUMEROUS TREES DOWN IN TOWN OF GALESBURG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 12:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2005-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 546 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2005-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
546 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 081824
SVRILX
ILC095-081930-
/O.NEW.KILX.SV.W.0083.050608T1824Z-050608T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
124 PM CDT WED JUN 8 2005

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 230 PM CDT

* AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM RIO TO 17 MILES WEST OF ABINGDON...OR ALONG A LINE
  EXTENDING FROM 12 MILES NORTHWEST OF GALESBURG TO 13 MILES SOUTH OF
  MONMOUTH...AND WAS MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RIO
  GALESBURG
  WATAGA
  ONEIDA
  ABINGDON
  ALTONA
  KNOXVILLE
  VICTORIA

OTHER LOCATIONS IN THE WARNING INCLUDE...HENDERSON...MAQUON...
WILLIAMSFIELD...DAHINDA...GILSON...DELONG AND YATES CITY.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE.
THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4115 9050 4072 9073 4072 9000 4115 9001

$$

GOETSCH
2 follow-up statements
000 
WWUS53 KILX 081849
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
149 PM CDT WED JUN 8 2005

ILC095-081930-
/O.CON.KILX.SV.W.0083.000000T0000Z-050608T1930Z/
KNOX-
149 PM CDT WED JUN 8 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM CDT FOR KNOX
COUNTY...

AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM RIO TO 6 MILES SOUTHWEST OF ABINGDON...OR
ALONG A LINE EXTENDING FROM 8 MILES NORTH OF GALESBURG TO 16 MILES
SOUTH OF GALESBURG...MOVING EAST AT 30 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  RIO.
  GALESBURG.
  ABINGDON.
  WATAGA.
  KNOXVILLE.
  ONEIDA.
  GILSON.
  ALTONA.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4114 9043 4073 9044 4073 9001 4114 9001

$$

GOETSCH
000 
WWUS53 KILX 081930
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
229 PM CDT WED JUN 8 2005

ILC095-081939-
/O.EXP.KILX.SV.W.0083.000000T0000Z-050608T1930Z/
KNOX-
229 PM CDT WED JUN 8 2005

...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY EXPIRES AT 230 PM
CDT...

AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

KNOX COUNTY ESDA REPORTED TREES DOWN IN GALESBURG AT 155 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM. REMAIN 
ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4114 9043 4073 9044 4073 9001 4114 9001

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:13 PM CDT, 11 minutes earlier.

Area forecast discussion, Jun 8, 1:13 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
113 PM CDT WED JUN 8 2005

.DISCUSSION...
PROBLEM TODAY IS THE MCS TODAY AND LITTLE CHANGE IN THE LONG TERM.

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
MSAS DATA SHOWS VERY UNSTABLE AIRMASS AHEAD OF APPROACHING MCS.
STRONG COLD POOL DEVELOPED BEHIND IT. SEVERE POTENTIAL WITH BOW ECHO
ON FORWARD EDGE OF LINE THAT INTERSECTED WITH OUTFLOW BOUNDARY THAT
PUSHED SOUTH FROM NORTHWEST IL STORMS.

NO CHANGES THROUGH FRIDAY...AS FRONT STAYS WEST OF AREA. DID NOT
CHANGE POPS AS UNSTABLE TROPICAL AIRMASS REMAINS IN REGION.

LONG TERM...SATURDAY THROUGH WEDNESDAY...
NO CHANGES IN SITUATION THROUGH MONDAY. FOR TUESDAY, THE GFSLR
FINALLY BRINGS A SIGNIFICANT FRONT THROUGH STATE AND INTO THE EAST
COAST BY WEDNESDAY. FOREIGN MODELS ALL DO NOT DRIVE THE FRONT THAT
FAR AND WITH BERMUDA HIGH ANCHORED IN SOUTHEAST US, FEEL THE
AGGRESIVE FRONTAL MOVEMENT IS WAY OUT OF LINE. THEREFORE MODIFIED
WINDS ON TUESDAY TO WEDNESDAY, PLUS INCREASED THE TEMPERATURES AND
DEW POINTS.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

GOETSCH
Hazardous weather outlook, Jun 8, 11:12 AM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1112 AM CDT WED JUN 8 2005

ILZ027>031-036>038-040>057-061>063-066>068-071>073-091100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE...
DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE...
LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE...
SPRINGFIELD AND TAYLORVILLE
1112 AM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS OVER PARTS OF CENTRAL AND
SOUTHEAST ILLINOIS THIS AFTERNOON INTO THIS EVENING. ISOLATED SHOWERS
AND THUNDERSTORMS WILL MOVE OUT OF EAST-CENTRAL ILLINOIS BY AROUND
NOON TODAY...HOWEVER...THIS THUNDERSTORM ACTIVITY IS EXPECTED TO
REMAIN BELOW SEVERE LIMITS.

A LARGE COMPLEX OF THUNDERSTORMS OVER NORTH CENTRAL IOWA IS EXPECTED
TO TRACK SOUTHEAST INTO CENTRAL ILLINOIS THIS AFTERNOON. THE AIR MASS
AHEAD OF THESE STORMS WILL BECOME VERY UNSTABLE WITH THE PRIMARY
THREAT FROM THE STORMS THIS AFTERNOON BEING FROM DAMAGING STRAIGHT
LINE WINDS AND A LESSER THREAT OF HAIL. AREAS ALONG AND WEST OF THE
ILLINOIS RIVER SHOULD SEE THE THUNDERSTORMS MOVE IN BETWEEN 2 AND 4
PM...WITH LOCATIONS FURTHER EAST AND SOUTH SEEING THE STORMS DEVELOP
AFTER 4 PM. THE THREAT FOR SEVERE THUNDERSTORMS SHOULD SLOWLY
DIMINISH AFTER SUNSET THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL CONTINUE ACROSS CENTRAL AND SOUTHEAST
ILLINOIS FROM THURSDAY THROUGH SATURDAY AS A SERIES OF WEAK WEATHER
DISTURBANCES INTERACTS WITH A VERY WARM AND UNSTABLE AIR MASS OVER
THE MIDWEST. THERE IS A SLIGHT CHANCE FOR ADDITIONAL SEVERE
THUNDERSTORMS ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS ON
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND
EVENING...ROUGHLY FROM 200 PM THROUGH 900 PM.

HARDIMAN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 1:43 PM CDTSevere Thunderstorm WarningILXFulton66 min
Jun 8, 1:57 PM CDTTornado WarningILXKnox30 min
Jun 8, 2:04 PM CDTSevere Thunderstorm WarningILXSchuyler56 min
Jun 8, 2:22 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Stark55 min
Jun 8, 2:40 PM CDTSevere Thunderstorm WarningILXMason, Tazewell66 min
Jun 8, 3:10 PM CDTSevere Thunderstorm WarningILXMorgan, Scott50 min
Jun 8, 3:20 PM CDTSevere Thunderstorm WarningILXMenard, Sangamon56 min
Jun 8, 5:44 PM CDTSevere Thunderstorm WarningILXVermilion61 min
Jun 8, 6:01 PM CDTSevere Thunderstorm WarningILXCumberland, Jasper63 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.